Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 44, NWS Jackson, KY

July 30, 2011Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 30, 2011, 5:03 PM EDT for Whitley County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 5:03 PM EDT (21:03 UTC)
Expired
Jul 30, 2011, 7:07 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WGUS53 KJKL 302103
FFWJKL
KYC235-310300-
/O.NEW.KJKL.FF.W.0044.110730T2103Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1100 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE     
  DOPPLER RADAR ESTIMATES THAT TWO INCHES OR MORE OF RAIN HAS 
  FALLEN NORTH OF WILLIAMSBURG NEAR LIBERTY AND GOLDBUG. ADDITIONAL
  RAINFALL BETWEEN 5 PM AND 630 PM OVER THE WARNING AREA SHOULD
  RANGE FROM ONE HALF OF AN INCH TO TO ONE INCH. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILLIAMSBURG...BON...CLIO...EMLYN...GOLDBUG...KRUPP...LIBERTY...
  REDBIRD...SUTTONS MILL...WOFFORD AND YADEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3676 8406 3667 8413 3674 8429 3684 8423

$$

PELTON
2 follow-up statements
678 
WGUS73 KJKL 302231
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT SAT JUL 30 2011

KYC235-310300-
/O.CON.KJKL.FF.W.0044.000000T0000Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-
631 PM EDT SAT JUL 30 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL WHITLEY COUNTY
UNTIL 1100 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS THE 
WARNED AREA HAD MOVED OUT OF THE WARNED AREA. HOWEVER...EXCESS RUNOFF
FROM A RADAR ESTIMATED TWO AND A HALF TO THREE AND A HALF INCHES 
THAT FELL JUST NORTH OF WILLIAMSBURG IS LIKELY CONTINUING...POSSIBLY
LEADING TO SIGNIFICANT RISES TO NEAR BANKFULL OR EXCEEDING BANKFULL
ON SOME STREAMS AND CREEKS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE...
WILLIAMSBURG...BON...CLIO...EMLYN...GOLDBUG...KRUPP...LIBERTY...
PLEASANT VIEW...REDBIRD...SUTTONS MILL...WOFFORD AND YADEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3676 8406 3667 8413 3674 8429 3684 8423

$$

PELTON
135 
WGUS73 KJKL 302307
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
707 PM EDT SAT JUL 30 2011

KYC235-302322-
/O.CAN.KJKL.FF.W.0044.000000T0000Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-
707 PM EDT SAT JUL 30 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WHITLEY
COUNTY IS CANCELLED...

AS OF 706 PM EDT...WHITELY COUNTY DISPATCH REPORTS THAT NO FLOODING 
IS OCCURRING. THIS INDICATES THAT EXCESS RUNOFF FROM HEAVY RAIN HAS 
ENDED OVER THE WARNED AREA. DISPATCH ALSO INDICATED THAT STREAMS 
AND CREEKS IN THE WARNED AREA WERE RECEDING...ENDING THE FLOOD 
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3676 8406 3667 8413 3674 8429 3684 8423

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:50 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 30, 2:50 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT SAT JUL 30 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED

18Z SFC ANALYSIS SHOWS AN AREA OF LOWER PRESSURE ACROSS NORTHERN
KENTUCKY IN ASSOCIATION WITH A SLOWLY SINKING COLD FRONT. THIS
BOUNDARY HAS REACTIVATED EARLY THIS AFTERNOON WITH SLOW MOVING AND
SOMEWHAT BACK BUILDING THUNDERSTORMS ENTERING THE WESTERN PORTION OF
THE CWA. THESE HAVE ALREADY PROMPTED A COUPLE URBAN AND SMALL STREAM
FLOOD ADVISORIES TO BE ISSUED AS RADAR ESTIMATES OF RAINFALL TOP TWO
AND THREE INCHES IN LESS THAN A COUPLE HOURS IN PARTS OF JACKSON AND
ESTILL COUNTIES. ADDITIONAL TRAINING STORMS COULD LEAD TO FLASH
FLOODING IN THESE AREAS. OTHERWISE...THE BREAKS IN THE CLOUDS ALLOWED
TEMPERATURES TO CLIMB INTO THE UPPER 80S AND LOWER 90S AGAIN THIS
AFTERNOON ADDING TO THE FUEL FOR THE STORMS. DEWPOINTS ARE HOLDING IN
THE LOWER 70S...AS WELL...EVIDENCE OF THE HIGH PW AIR IN PLACE AND
THE CONTINUED POTENTIAL FOR EXCESSIVE RAINFALL. CLOUD TOPS ARE ALSO
CONTINUING TO COOL OVER THE AREA SUGGESTING THAT THESE STORMS WILL
INCREASE IN COVERAGE AND PERHAPS INTENSITY OVER THE NEXT FEW HOURS.

THE MODELS ARE IN GOOD AGREEMENT ALOFT AS THE SEMI-PERSISTENT RIDGE
IS SHUNTED INITIALLY TO THE SOUTH TODAY AND THEN INCREASINGLY TO THE
SOUTHWEST TONIGHT AND ON SUNDAY. THIS TRANSITION WILL ALLOW FOR A
SERIES OF SHORTWAVES TO PASS THROUGH EASTERN KENTUCKY DURING THE
SHORT TERM PORTION OF THE FORECAST. THE FIRST OF THESE IS RESPONSIBLE
FOR THE BLOSSOMING STORMS WE ARE SEEING ACROSS THE AREA THIS
AFTERNOON. THE NEXT ONE WILL PASS THROUGH SUNDAY MORNING AND LIKELY
HELP HOLD UP THE FRONT/S GRADUAL PROGRESSION THROUGH THE CWA ON
SUNDAY. THE HEIGHT FALLS ACCOMPANYING THESE WAVES WILL ALSO SUPPORT
THE HIGHER RAIN CHANCES THROUGH SUNDAY. FOR MONDAY...THE RIDGE
STRENGTHENS TO OUR WEST AND SHOULD BE ENOUGH TO KEEP THE MINOR WAVES
ALOFT OFF TO THE NORTHEAST. HAVE FOLLOWED A GENERAL MODEL BLEND FOR
THE MAIN FEATURES IN THE SHORT TERM WHILE USING THE HIGHER RESOLUTION
NAM12 FOR WEATHER SPECIFICS.

SENSIBLE WEATHER WILL FEATURE A STORMY LATE AFTERNOON AND EARLY
EVENING AS THE DIURNAL CONVECTIVE CYCLE CORRESPONDS TO THE FRONTAL
BOUNDARY LYING JUST NORTH OF THE CWA. FROM THIS...EXCESSIVE RAINFALL
WILL CONTINUE TO BE THE PRIMARY CONCERN DUE TO HIGH PWS AND SLOW
STORM MOTION...ALONG WITH THE STRONG POTENTIAL FOR TRAINING CELLS.
THE CONVECTION SHOULD BECOME MORE SCATTERED AND WEAKER LATER THIS
EVENING AS THE HEAT OF THE DAY EBBS. HOWEVER...THE ADDED MOISTURE
WILL LIKELY LEAD TO WIDESPREAD AREAS OF FOG WHERE IT RAINED AND
EVENTUALLY POCKETS OF DENSE FOG. WILL ADD THIS CONCERN TO THE HWO
FOR TONIGHT BUT LEAVE IT FOR THE FOLLOWING SHIFT TO MONITOR FOR A
POSSIBLE DENSE FOG ADVISORY. THE FRONT WILL SLOWLY TRY TO CLEAR THE
CWA ON SUNDAY...BUT KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
GOING FOR AT LEAST THE SOUTHERN PORTION OF EAST KENTUCKY WELL INTO
THE AFTERNOON...AGAIN CORRESPONDING TO THE DIURNAL CONVECTIVE CYCLE.
HAVE DRAWN THE POP GRIDS ACCORDINGLY. THE SLIGHTLY DRIER AIR AND
BUILDING SFC HIGH PRESSURE WILL EVENTUALLY PUSH THE FRONT FAR ENOUGH
SOUTH SUNDAY NIGHT TO REMOVE POPS AND ALLOW FOR A TAD COOLER NIGHT
TIME LOWS...THOUGH THE THREAT OF FOG...LOCALLY DENSE...WILL CONTINUE
INTO MONDAY MORNING. FOR MONDAY PROPER...A DRY AND WARM DAY IS
EXPECTED UNDER THE HIGH PRESSURE AREA DROPPING INTO THIS PART OF THE
STATE FROM THE NORTHWEST.

FOR TEMPERATURES...LEANED TOWARD VALUES SLIGHTLY WARMER THAN THE MET
THROUGH THE PERIOD OWING TO THE RECENT TRENDS AND RELATIVE WEAKNESS
OF THE HIGH MOVING IN LATE IN THE PERIOD. AGAIN ONLY MINOR TERRAIN
DETAILS WERE ADDED AT NIGHT GIVEN THE HIGH HUMIDITY. AS FOR POPS...
THE HIGHER MET NUMBERS MATCHED UP BEST WITH MY GRIDS THROUGH
SUNDAY...THEN KEPT IT DRY INTO MONDAY.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED

OUR AREA WILL REMAIN ON THE NORTHEAST PERIPHERY OF A SPRAWLING UPPER
RIDGE WHICH WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS THROUGH
THE FORECAST PERIOD. EMBEDDED SHORT WAVES WITHIN A NEARLY ZONAL BAND
OF WESTERLY FLOW ACROSS THE NORTHERN CONUS WILL TEND TO FLATTEN THIS
RIDGE WITH TIME AS THE CORE OF THE WESTERLIES BUILDS SOUTHWARD
SLIGHTLY.

A COUPLE OF THESE DISTURBANCES WILL MOVE ACROSS THE OHIO VALLEY AND
MAY PROVIDE A LITTLE EXTRA CLOUD COVER EVEN A FEW SHOWERS AND STORMS
ON THURSDAY.  BASED ON THE LATEST RUNS OF THE GFS AND ECMWF
MODELS...IT LOOKS LIKE THE FIRST REAL OPPORTUNITY OF RAIN NEXT WEEK
WILL ARRIVE BY MID MORNING THURSDAY. A DIURNAL TREND TO THE
PRECIPITATION LOOKS LIKE A GOOD BET...AS WE ARE IN A TYPICAL SUMMER
TIME PATTERN WITH A VERY WARM AND MOIST AIR MASS IN PLACE. DECIDED
TO KEEP THE FORECAST DRY UNTIL EARLY THURSDAY MORNING...WHEN A
RELATIVELY WEAK SFC COLD FRONTAL BOUNDARY MANAGES TO DROP CLOSE
ENOUGH TO OUR AREA TO PROVIDE A THREAT OF RAIN. THE FRONT THEN
STALLS OUT ACROSS THE AREA UNTIL A SECOND DISTURBANCE PUSHES THROUGH
THE REGION FRIDAY...POSSIBLY DRAGGING THE FRONT THROUGH THE AREA.
THIS WILL KEEP THE THREAT OF RAIN IN THE FORECAST THROUGH TO THE END
OF THE EXTENDED PERIOD.

MADE CORRESPONDING CHANGES TO THE WEATHER...SKY COVER...AND QPF
GRIDS BASED ON THE CHANGES MADE TO THE POP FORECAST. A FEW
ADJUSTMENTS WERE ALSO MADE ACROSS THE BOARD TO THE TEMPERATURE
FORECAST...GOING A DEGREE OR SO WARMER ACROSS THE BOARD PER THE
LATEST HPC AND MEXMOS GUIDANCE.

&&

.AVIATION.../18Z TO 18Z/

CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE DEVELOPING THROUGH EAST
KENTUCKY JUST ABOUT ON TRACK WITH EARLIER EXPECTATIONS. IN FACT...THE
ONGOING TAFS WITH TEMPOS FOR STORMS BETWEEN 18 AND 22Z LOOK IN
PRETTY GOOD SHAPE. KEPT THIS IDEA GOING WITH IFR CONDITIONS POSSIBLE
DURING ANY THUNDERSTORM THIS AFTERNOON. THE CONVECTION SHOULD BECOME
MORE SCATTERED DURING THE EVENING AND SO HAVE DROPPED BACK TO VCTS AT
THIS POINT. LATER TONIGHT...EXPECT FOG TO THICKEN THROUGH MOST OF THE
AREA WITH LIFR CONDITIONS POSSIBLE AT ALL SITES DURING THE PREDAWN
HOURS. AT THE SAME TIME...THE THREAT FOR SHOWERS OR A STRAY
THUNDERSTORM WILL CONTINUE THROUGH MIDDAY SUNDAY AS THE FRONTAL
BOUNDARY WILL ONLY SLOWLY MAKE ITS WAY SOUTH THROUGH THE FORECAST
AREA. OUTSIDE OF ANY THUNDERSTORM...WINDS WILL BE LIGHT AND VARIABLE
WITH GUSTS TO 25 KTS POSSIBLE DURING ANY STORM.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF
LONG TERM...AR
AVIATION...GREIF
Hazardous weather outlook, Jul 30, 3:50 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT SAT JUL 30 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
350 PM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. THE THUNDERSTORMS FROM LATE
THIS AFTERNOON INTO THE EVENING COULD PRODUCE LOCALLY HEAVY
RAINFALL...PARTICULARLY FOR LOCATIONS WHICH SEE REPEATED
THUNDERSTORMS.

LOCALLY DENSE FOG IS EXPECTED LATE TONIGHT REDUCING VISIBILITY TO
BELOW A QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY DENSE FOG IS EXPECTED EARLY SUNDAY MORNING...REDUCING
VISIBILITY TO BELOW A QUARTER OF A MILE AT TIMES.

THUNDERSTORMS ARE POSSIBLE ON SUNDAY...PARTICULARLY CLOSER TO THE
VIRGINIA AND TENNESSEE BORDERS

THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS GREATER
THAN AN INCH TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS/GREIF

In the hours before

Special weather statement, Jul 30, 1:11 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EDT SAT JUL 30 2011

KYZ058-069-111-114-301800-
ESTILL-JACKSON-OWSLEY-LEE-
111 PM EDT SAT JUL 30 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200
PM EDT SATURDAY AFTERNOON...

   NORTHERN JACKSON...
   WESTERN OWSLEY...
   SOUTHWESTERN LEE AND
   SOUTHERN ESTILL.

AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOXTOWN...OR 6
MILES NORTH OF MCKEE...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FOXTOWN AROUND
115 PM EDT...MCKEE AROUND 120 PM EDT...MACEDONIA AROUND 130 PM EDT...
LAKES AROUND 135 PM EDT...AND WIND CAVE AROUND 140 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN MAY LEAD TO
MINOR FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS SIGNIFICANT
PONDING ON ROADWAYS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jul 30, 4:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       3 NW WEST LIBERTY       37.94N 83.30W
07/30/2011  M2.63 INCH       MORGAN             KY   NWS EMPLOYEE

            RAINFALL OCCURRED BEGAN AT 310 PM AND ENDED AT 440 PM.

&&

TBREWER
Special weather statement, Jul 30, 4:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT SAT JUL 30 2011

KYZ086-087-302130-
KNOX-BELL-
449 PM EDT SAT JUL 30 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT SATURDAY AFTERNOON...

   SOUTH CENTRAL KNOX AND
   CENTRAL BELL.

AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLEAR CREEK
SPRINGS...OR NEAR PINEVILLE...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALLSEND AROUND
455 PM EDT...PINEVILLE AROUND 500 PM EDT...WASIOTO AROUND 505 PM
EDT...FERNDALE AROUND 510 PM EDT...AND EAST PINEVILLE AROUND 515 PM
EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN MAY
LEAD TO MINOR FLOOD PROBLEMS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:18 PM EDTAreal Flood AdvisoryJKLEstill, Jackson3 hr
Jul 30, 2:03 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe3 hr
Jul 30, 3:08 PM EDTAreal Flood AdvisoryJKLEstill, Powell3 hr
Jul 30, 3:14 PM EDTAreal Flood AdvisoryJKLMagoffin, Menifee, Morgan, Powell, Wolfe3 hr
Jul 30, 3:14 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Rockcastle3 hr
Jul 30, 3:59 PM EDTAreal Flood AdvisoryJKLMagoffin, Morgan2 hr
Jul 30, 4:13 PM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle2 hr
Jul 30, 4:28 PM EDTFlash Flood WarningJKLPulaski110 min
Jul 30, 4:36 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Jul 30, 4:41 PM EDTAreal Flood AdvisoryJKLJohnson92 min
Jul 30, 4:48 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley3 hr
Jul 30, 5:06 PM EDTFlash Flood WarningJKLFleming, Rowan2 hr
Jul 30, 5:09 PM EDTFlash Flood WarningJKLBell, Knox2 hr
Jul 30, 5:16 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley3 hr
Jul 30, 5:39 PM EDTAreal Flood AdvisoryJKLBell, Harlan3 hr
Jul 30, 5:46 PM EDTFlash Flood WarningJKLMcCreary3 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.